A STUDY ON CUTANEOUS ADVERSE DRUG REACTIONS REPORTED IN A TERTIARY CARE HOSPITAL, KANCHIPURAM

  • NITHYA PANNEERSELVAM Department of Pharmacology, Meenakshi Medical College Hospital and Research Institute, Meenakshi Academy of Higher Education and Research, Kanchipuram, Tamil Nadu, India.
  • PARIMALA KADHIRVELU Department of Pharmacology, Meenakshi Medical College Hospital and Research Institute, Meenakshi Academy of Higher Education and Research, Kanchipuram, Tamil Nadu, India.
  • REVATHI SOMASUNDARAM Department of Pharmacology, Meenakshi Medical College Hospital and Research Institute, Meenakshi Academy of Higher Education and Research, Kanchipuram, Tamil Nadu, India.
  • SOUNDARRAJAN JAYAPRAKASH Department of Pharmacology, Meenakshi Medical College Hospital and Research Institute, Meenakshi Academy of Higher Education and Research, Kanchipuram, Tamil Nadu, India.

Abstract

Objective: The objective of the study was to study the pattern of various types of cutaneous adverse drug reactions (CADRs) and its relation to therapeutic agents.


Methods: A retrospective study was carried out in the Department of Pharmacology, Meenakshi Medical College Hospital and Research Institute. Pharmacovigilance reports collected from 2017 to 2019 which were probable and certain by the WHO causality assessment were included in the study. Descriptive statistics were used. Values were expressed in numbers and percentage.


Results: Adverse drug reactions (ADRs) of 40 patients were selected based on the inclusion criteria, of which 22 were female (55%) and 18 males (45%). Patients aged <50 years had more incidence (77.5%) of ADRs. Cutaneous manifestations contributed to major ADRs (67.5%). CADRs were more common with antibiotics (55.5%) followed by nonsteroidal anti-inflammatory drugs (14.6%).


Conclusion: The most common therapeutic agent of CADRs were antibiotics (fluoroquinolones and cephalosporins) and the frequent cutaneous manifestation was urticaria.

Keywords: Cutaneous manifestations, Antibiotics, Adverse drug reactions

References

1. Nerurkar RP, Nadkar MY, Bichile SK. Need for monitoring adverse drug reactions. J Assoc Physicians India 1998;46:673-4.
2. Ramesh M, Pandit J, Parthasarathi G. Adverse drug reactions in a South Indian hospital their severity and cost involved. Pharmacoepidemiol Drug Saf 2003;12:687-92.
3. Bigby M. Rates of cutaneous reactions to drugs. Arch Dermatol 2001;137:765-70.
4. Pudukadan D, Thappa DM. Adverse cutaneous drug reactions: Clinical pattern and causative agents in a tertiary care center in South India. Indian J Dermatol Venereol Leprol 2004;70:20-4.
5. Sharma VK, Sethuraman G, Kumar B. Cutaneous adverse drug reactions: Clinical pattern and causative agents a 6 year series from Chandigarh, India. J Postgrad Med 2001;47:95-9.
6. Bem JL, Breckenridge AM, Mann RD, Rawlins MD. Review of yellow cards (1986): Report to the committee on the safety of medicines. Br J Clin Pharmacol 1988;26:679-89.
7. Moore N, Noblet C, Kreft-Jais C, Lagier G, Ollagnier M, Imbs JL. French pharmacovigilance database system: Examples of utilization. Therapie 1995;50:557-62.
8. Faich GA, Knapp D, Dreis M, Turner W. National adverse drug reaction surveillance: 1985. JAMA 1987;257:2068-70.
9. Qayoom S, Bisati S, Manzoor S, Sameem F, Khan K. Adverse cutaneous drug reactions a clinico-demographic study in a tertiary care teaching hospital of the Kashmir Valley, India. Arch Iran Med 2015;18:228-33.
10. Siddiqui S, Baig MM, Jaffer S, Ansari SF. Study on prevalence of adverse drug reactions in patients suffering from tuberculosis in a tertiary care hospital. Int J Pharm Pharm Sci 2016;8:375-7.
11. Patel RM, Marfatia YS. Clinical study of cutaneous drug eruption in 200 patients. Indian J Dermatol Venereol Leprol 2008;74:74-80.
12. Jena SS, Jena M, Patro N, Mishra S, Panda M, Dash M. Patterns of prescription and ADR monitoring of drugs in the management of neuropathic pain in a tertiary care teaching hospital. Int J Pharm Pharm Sci 2014;6:246-51.
13. Naldi L, Conforti A, Venegoni M, Troncon MG, Caputi A, Ghiotto E, et al. Cutaneous reactions to drugs. An analysis of spontaneous reports in four Italian regions. Br J Clin Pharmacol 1999;48:839-46.
14. Inbaraj SD, Muniappan M, Muthiah NS, Arul A, Glory J, Rahman F. Pharmacovigilance of cutaneous drug reactions in outpatients of dermatology department at a tertiary care hospital. J Clin Diagn Res 2012;6:1688-91.
15. Al Raaie F, Banodkar DD. Cutaneous adverse reactions in Oman. Oman Med J 2008;23:21-7
16. Chatterjee S, Ghosh AP, Barbhuiya J, Dey SK. Adverse cutaneous drug reactions: A one-year survey at a dermatology outpatient clinic of a tertiary care hospital. Indian J Pharmacol 2006;38:429-31.
17. Choon S, Lai N. An epidemiological and clinical analysis of cutaneous adverse drug reactions seen in a tertiary hospital in Johor, Malaysia. Indian J Dermatol Venereol Leprol 2012;78:734-9.
18. Nandha R, Gupta A, Hashmi A. Cutaneous adverse drug reactions in a tertiary care teaching hospital: A North Indian perspective. Int J Appl Basic Med Res 2011;1:50-3.
19. Noel MV, Sushma M, Guido S. Cutaneous adverse drug reactions in hospitalized patients in a tertiary care centre. Indian J Pharmacol 2004;36:292-5.
20. Vijeyakumar TM, Dhanraju MD. Description of adverse drug reactions in a multispeciality teaching hospital. Int J Integr Med 2013;1:1-6.
21. Amrinder R, Kaur I, Singh J, Kaur T. Monitoring of cutaneous adverse drug reactions in a tertiary care hospital. J Pharmacovigil 2016;4:207.
22. Saha A, Das NK, Hazra A, Gharami RC, Chowdhury SN, Datta PK. Cutaneous adverse drug reaction profile in a tertiary care out patient setting in Eastern India. Indian J Pharmacol 2012;44:792-7.
Statistics
255 Views | 114 Downloads
Citatons
How to Cite
PANNEERSELVAM, N., P. KADHIRVELU, R. SOMASUNDARAM, and SOUNDARRAJAN JAYAPRAKASH. “A STUDY ON CUTANEOUS ADVERSE DRUG REACTIONS REPORTED IN A TERTIARY CARE HOSPITAL, KANCHIPURAM”. Asian Journal of Pharmaceutical and Clinical Research, Vol. 13, no. 1, Nov. 2019, pp. 74-76, doi:10.22159/ajpcr.2020.v13i1.36090.
Section
Original Article(s)